advertisement
Question
Posted by: mike | 2007/12/09

Addiction issues

Hi Doc, Have batlled addiction issues for several years. Have a done a stint in rehab before falling down again in quite a bad way. I've had issues with alcohol, pharmaceuticals as well as street chemicals.
I have stopped drinking (haven't had alcohol since Feb 4th this year) and have also completely ceased any street drugs. The one that I seem unable to quit is a codeine based pain killer of which I usually have 20+ a day. These also contain paracetamol so I'd imagine some damage is being done to my system. Would these contribute to any kidney/ liver pain or discomfort?
Thanking you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

One thing that troubles me is that I keep getting the impression that many rehab programs try to squeeze the maximum profit out of the maximum in-patient period a medical aid will pay for, but then neglect the critically important close follow-up. Congratulations on not merely stopping the alcohol ( alcoholics do that most days ) but on STAYING STOPPED --- that's a real achievement. Codeine, of course, is a surprisingly close relative to morphine, and can be really addictive ( as well as rather constipating ). Paracetamol isn't very good for livers, but damages them mainly in significant overdose. Which of your current or past chemicals could play a part in the pains / discomforts you mention, is not really possible to tell without physical assessment, tests, etc., so a good physical checkup from a physician would be a good idea --- and maybe the advice of a rehab shrink on coming off the codeine, which would need to be considered as an opiate.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement